I am again running into fatigue with Gleevec about 3 months in.
I hit these symptoms around 1.5 months after starting Gleevec. At that time oncologist gave me
a break for 9 days and then resumed. The second time around it has been smoother sailing
in terms of other side effects, but right around the 1.5 month mark I again started feeling fatigue
symptoms which don't seem to be improving. One thing that seems to help is eating something
every 2 hours. I go through around 4 cycles of fatigue feeling better with eating/some rest/caffeine and then more fatigue throughout the day.
Do these symptoms get better over time or we just get used to them? I was almost like normal before these symptoms started showing up again.
All my blood numbers from last week look quite good even though near the lower ends of normal.
WBC 4.1 RBC 4.45 HGB 12.7 Nuetrophils 2.2 Platelets 181. I am due for a PCR in the next couple of weeks (it was around 36% 1.5 months back).
Also, I started taking iron supplement since I took the break so I think that my iron levels should be fine.
I have also started taking multi-vitamins (Any suggestions on which one is good)?
What is striking is that the symptoms have reappeared around the same time after being on Gleevec around 45 days.
Last time I suggested to my onc. that I break the dosage into 2 per Trey's suggestion but he said lets try again with the full 400mg at night. He also said that he might consider lowering dosage if we hit issues again. However, from what I read, dosage reduction is considered only with lower numbers not just side effects. So, I am not sure whether that will happen or is a good idea.
Also, I had one good day last week and what I had done different was eat around 1.5 times my usual dinner with more proteins but I don't think I can eat that much everyday. I thought that maybe having the pill in the morning after lunch might be better in terms of more food being in the stomach through the day. Or I will try to convince the onc. to allow me to split the dosage.
I have an appointment coming up in 2 weeks and I fear I am going to break down and ask for dosage reduction as sustaining the status quo is taking a lot determination.